MAUDE Adverse Event Report: NOVO NORDISK A/S NOVOFINE 32G 6 MM; NEEDLE

NOVO NORDISK A/S NOVOFINE 32G 6 MM; NEEDLE
Model Number N/A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Hears a whistling sound when taking a deep breath [breath sounds abnormal].Accidentally inhaled or swallowed inner needle cap [foreign body aspiration].Case description: this serious spontaneous case from the united states was reported by a consumer as "hears a whistling sound when taking a deep breath (breath sounds abnormal)" beginning on (b)(6) 2019, "accidentally inhaled or swallowed inner needle cap(foreign body aspiration)" beginning on (b)(6) 2019, and concerned a (b)(6) male patient who was treated with novofine 32g 6 mm (needle) from unknown start date and ongoing for "type 2 diabetes mellitus".Current condition: type 2 diabetes mellitus (duration not reported).Concomitant products included - novolog flexpen(insulin aspart) solution for injection, 100 u/ml on (b)(6) 2019, the patient intentionally bit the inner needle cap off and accidentally inhaled and swallowed the cap.As a result, the patient hear a whistling sound when taking a deep breath.Batch numbers: novofine 32g 6 mm: 18a11k.Action taken to novofine 32g 6 mm was reported as no change.The outcome for the event "hears a whistling sound when taking a deep breath(breath sounds abnormal)" was not recovered.The outcome for the event "accidentally inhaled or swallowed inner needle cap(foreign body aspiration)" was not reported.
 
Event or Problem Description
Case description: patient's weight, height and body mass.Current condition: type 2 diabetes mellitus.Investigation results: name: novofine 32g tip 6mm with batch number: 18a11k.The product was not returned for examination.The batch documentation was reviewed.No abnormalities relating to the observed problem was found.A visual examination of the product was performed.For novofine 32g x 6mm carton 8-4304-31-301-4 as per complaint description where there is no information about how the inner needle cap has to be removed.Since last submission the case has been updated with the following information: -investigational results updated.-manufacturers comment updated.Narrative updated accordingly.Manufacturer's comment: on 04-feb-2020: the device (novofine 32g 6 mm) has not been returned to novo nordisk a/s for investigation.However, the user did intentionally bit the inner needle cap off during which the patient accidentally inhaled and swallowed the cap resulting in whistling sound when taking a deep breath.H3 continued: evaluation summary: name: novofine 32g tip 6mm with batch number: 18a11k.The product was not returned for examination.The batch documentation was reviewed.No abnormalities relating to the observed problem was found.A visual examination of the product was performed.For novofine 32g x 6mm carton 8-4304-31-301-4 as per complaint description where there is no information about how the inner needle cap has to be removed.

Brand Name
NOVOFINE 32G 6 MM
Common Device Name
NEEDLE
Manufacturer (Section D)
NOVO NORDISK A/S
bagsvaerd,
DA 
MDR Report Key9376458
Report Number9681821-2019-00079
Device Sequence Number2258066
Product Code FMI
UDI-Device Identifier00301691851897
UDI-Public00301691851897
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K090111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/01/2022
Device Model NumberN/A
Device Catalogue Number185189
Device Lot Number18A11K
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOVOLOG FLEXPEN (INSULIN ASPART)
Outcome Attributed to Adverse Event Other;
Patient Age60 YR